Wildfire, Pulaski
- When
- January 18, 3:30 PM CST to 9:00 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
A lack of recent rain, dormant vegetation, low relative humidities, and gusty winds made conditions favorable for the spread of wildfires on the 18th. 5 miles southeast of Wrightsville in Pulaski County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A lack of recent rain, dormant vegetation, low relative humidities, and gusty winds made conditions favorable for the spread of wildfires on the 18th. The Wrightsville Fire burned 210 acres about 1.5 miles southeast of Wrightsville in Pulaski County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 18, 2:18 PM CST, 1 hour 12 minutes earlier.
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
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT JAN 18 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WEST AND SOUTHWEST WINDS WILL INCREASE ACROSS THE AREA TODAY IN ADVANCE OF THE NEXT COLD FRONT. SUSTAINED SPEEDS OF 15 TO 25 MPH WILL DEVELOP LATER THIS MORNING AND PERSIST THROUGH THE AFTERNOON HOURS...WITH GUSTS OF 30 TO 35 MPH COMMON. A LAKE WIND ADVISORY IS IN EFFECT DURING THE DAY. WINDS WILL DIMINISH EARLY THIS EVENING. DUE TO WINDY CONDITIONS AND LOW AFTERNOON HUMIDITY LEVELS...FIRE DANGER WILL BE ELEVATED OVER MUCH OF THE STATE. ANY OUTDOOR BURNING IS HIGHLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 44
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484168.